MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC. LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134302
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes No Code Available (3191); Unspecified Heart Problem (4454)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.(b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an atrial fibrillation (afib) ablation procedure with a lasso® nav eco variable catheter and medical device entrapment occurred requiring surgical intervention.During the procedure, while mapping around the mitral annulus, the lasso catheter slipped through the mitral valve and got tangled in the papillary muscles.It was not possible to remove the catheter from the papillary muscles, so the patient had to get the catheter surgically removed.In the process of the surgery, one string of papillary muscle was torn and had to be restructured within the same surgery.The ablation procedure was not completed.No fragments were generated.The patient required extended hospitalization to track her health and the surgery outcome.The patient¿s condition has improved.The physician¿s opinion on the cause of the event is it is due to an unfortunate accident that happen while mapping around the mitral valve annulus.It is not due to a malfunction of the product and not due to patient condition.
 
Additional Manufacturer Narrative
During an internal review on 28-feb-2023, it was decided to update this file to include coding for the h6.Health effect - clinical code of " unspecified heart problem (e0623)" which is representative of the heart injury (iatrogenic injury) experienced by the patient.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology drive
irvine, CA 92618
949789-8687
MDR Report Key9393297
Report Number2029046-2019-03941
Device Sequence Number2258819
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD134302
Device Catalogue NumberD134302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown